×

zbMATH — the first resource for mathematics

Stable bundles and the first eigenvalue of the Laplacian. (English) Zbl 1128.58013
From the authors’ abstract: In this article we study the first eigenvalue of the Laplacian on a compact manifold using stable bundles and balanced bases. Our main result is the following: Let \(M\) be a compact Kähler manifold of complex dimension \(n\) and \(E\) a holomorphic vector bundle of rank \(r\) over \(M\). If \(E\) is globally generated and its Gieseker point \(T_{E}\) is stable, then for any Kähler metric \(g\) on \(M\) \[ \lambda_{1}(M,g)\leq\frac{4\pi h^{0}(E)}{r(h^{0}(E)-r)}\cdot \frac{\langle c_{1}(E)\cup[\omega]^{n-1},[M]\rangle}{(n-1)!\text{vol}(M,[\omega])}, \] where \(\omega=\omega_{g}\) is the Kähler metric associated to \(g\). By this method we obtain, for example, a sharp upper bound for \(\lambda_ {1}\) of Kähler metrics on complex Grassmannians.

MSC:
58J50 Spectral problems; spectral geometry; scattering theory on manifolds
53C55 Global differential geometry of Hermitian and Kählerian manifolds
14J60 Vector bundles on surfaces and higher-dimensional varieties, and their moduli
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Arezzo, C. and Loi, A. Moment maps, scalar curvature and quantization of Kähler manifolds,Comm. Math. Phys. 243, 543–559, (2004). · Zbl 1062.32021
[2] Birkes, D. Orbits of linear algebraic groups,Ann. of Math. 93(2), 459–475, (1971). · Zbl 0212.36402
[3] Bourguignon, J. P., Li, P., and Yau, S. T. Upper bound for the first eigenvalue of algebraic submanifolds,Comment. Math. Helv. 69, 199–207, (1994). · Zbl 0814.53040
[4] Colbois, B. and Dodziuk, J. Riemannian metrics with large {\(\lambda\)}1,Proc. Amer. Math. Soc. 122, 905–906, (1994). · Zbl 0820.58056
[5] Dolgachev, I.Lectures on Invariant Theory, Cambridge University Press, Cambridge, (2003). · Zbl 1023.13006
[6] Donaldson, S. Scalar curvature and projective embeddings,J. Differential Geom. 59, 479–522, (2001). · Zbl 1052.32017
[7] ElSoufi, A. and Ilias, S. Riemannian manifolds admitting isometric immersions by their first eigenfunctions,Pacific J. Math. 195(1), 91–99, (2000). · Zbl 1030.53043
[8] Friedman, R.Algebraic Surfaces and Holomorphic Vector Bundles, Universitext. Springer-Verlag, New York, (1998). · Zbl 0902.14029
[9] Futaki, A.Kähler-Einstein Metrics and Integral Invariants, Springer-Verlag, Berlin, (1988). · Zbl 0646.53045
[10] Geĺfand, I. M., Kapranov, M. M., and Zelevinsky, A. V.Discriminants, Resultants, and Multidimensional Determinants, Birkhäuser, Boston, (1994).
[11] Gieseker, D. On the moduli of vector bundles on an algebraic surface,Ann. of Math. 106(1), 45–60, (1977). · Zbl 0381.14003
[12] Griffiths, P. and Harris, J.Principles of Algebraic Geometry, John Wiley & Sons, New York, (1978). · Zbl 0408.14001
[13] Hersch, J. Quatre propriétés isopérimétriques de membranes sphérique homogénes,C. R. Acad. Paris 270, 1645–1648, (1970). · Zbl 0224.73083
[14] Luo, H. Geometric criterion for Mumford-Gieseker stability of polarized manifolds,J. Differential Geom. 49, 577–599, (1998). · Zbl 1006.32022
[15] Mukai, S.An Introduction to Invariants and Moduli, Cambridge University Press, Cambridge, (2003). · Zbl 1033.14008
[16] Mumford, D., Fogarty, J., and Kirwan, F. Geometric invariant theory, vol. 34 ofErgebnisse der Mathematik und ihrer Grenzgebiete, Springer-Verlag, Berlin, 3rd ed., (1994). · Zbl 0797.14004
[17] Nadirashvili, N. Berger’s isoperimetric problem and minimal immersions of surfaces,Geom. Funct. Anal. 6(5), 877–898, (1996). · Zbl 0868.58079
[18] Teixidor i Bigas, M. Brill-Noether theory for stable vector bundles,Duke Math. J. 62(2), 385–400, (1991). · Zbl 0739.14006
[19] Wang, X. Canonical metrics and stability of vector bundles over a projective manifold, Ph. D. Thesis, (2002).
[20] Wang, X. Balance point and stability of vector bundles over a projective manifold,Math. Res. Lett. 9, 393–411, (2002). · Zbl 1011.32016
[21] Yang, P. C. and Yau, S. T. Eigenvalues of the Laplacian of compact Riemann surfaces and minimal submanifolds,Ann. Scuola Norm. Sup. Pisa Cl. Sci. 7(1), 55–63, (1980). · Zbl 0446.58017
[22] Yau, S.-T. An application of eigenvalue estimate to algebraic curves defined by congruence subgroups,Math. Res. Lett. 3(2), 167–172, (1996). · Zbl 0861.58048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.